Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 38, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Sep 14, 2019, 1:42 AM EDT for Trumbull County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2019, 1:42 AM EDT (05:42 UTC)
- Expired
- Sep 14, 2019, 4:59 AM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 89 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WGUS51 KCLE 140542
FFWCLE
OHC155-140945-
/O.NEW.KCLE.FF.W.0038.190914T0542Z-190914T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
142 AM EDT Sat Sep 14 2019
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Trumbull County in northeastern Ohio...
* Until 545 AM EDT.
* At 140 AM EDT, local law enforcement reported significant flooding
across the southern half of Trumbull county. Up to two inches of
rain have already fallen. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Warren, Niles, Hubbard, Cortland, Newton Falls, Lordstown, Kinsman,
West Farmington, Vienna Center, Hilltop, Maplewood Park,
Bristolville, Leavittsburg, Girard, Vienna, McDonald, Mecca,
Johnston, Orangeville and Yankee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4113 8094 4114 8100 4138 8100 4149 8052
4114 8052
$$1 follow-up statement
853
WGUS71 KCLE 140859
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
459 AM EDT Sat Sep 14 2019
OHC155-140908-
/O.CAN.KCLE.FF.W.0038.000000T0000Z-190914T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trumbull OH-
459 AM EDT Sat Sep 14 2019
...THE FLASH FLOOD WARNING FOR TRUMBULL COUNTY IS CANCELLED...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4113 8094 4114 8100 4138 8100 4149 8052
4114 8052
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 9:24 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Sep 13, 9:24 PM EDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 924 PM EDT Fri Sep 13 2019 .SYNOPSIS... A strong cold front will move across the region overnight. High pressure will briefly build over the Ohio Valley on Saturday. Another weaker cold front will move through the forecast area early next week. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Severe thunderstorm watch has been discontinued across the western portions of the area. However, severe thunderstorms continue to affect northeast Ohio and soon in northwest Pennsylvania. Thunderstorms across the central portions of the forecast area also have the potential to become severe into the southeast portions of the forecast area. Therefore, will continue with the strong wording about possible damaging thunderstorm winds through the rest of the evening across the eastern areas of the forecast area. Locally heavy rain can be expected with the thunderstorms. Adjusted temperatures from the west as thunderstorms drop temperatures across the area. Winds continue to remain gusty over northwest Pennsylvania but thunderstorms should disrupt synoptic flow. Will continue to hold on to the wind advisory for that area and may need to cancel it early over the next few hours. Previous Discussion... A strong cold front will move across the forecast area this evening. Storms were developing this afternoon ahead of the front in eastern Indiana. The short term models show the thunderstorm development increasing through the late afternoon with a line of thunderstorms forming and moving across the area this evening. SPC has much of the northern sections of Ohio in a Slight Risk Outlook category for tonight. Temperatures have once again exceeded expectations reaching around 90 in many locations. Dew points have crawled into the lower 70s. The atmosphere is prime for a downburst wind event this evening. A threat of isolated tornadoes remains but wind will be the primary threat. The short term models show the greatest threat of severe weather in northwest Ohio. The short term models decrease the intensity of the storms over the eastern section of the forecast area later this evening. Storms will push east of after midnight. High pressure will build over the region on Saturday. Non-thunderstorm wind is also a concern for NW PA. A south to southeast downslope wind is likely this evening. Model soundings indicate 40-50knots within a 1kft of the surface 00Z- 06Z time frame. I will continue the wind advisory for NW PA. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Temperatures warm on Sunday as southerly flow develops with a wave of low pressure sliding east across the Central Great Lakes. The airmass will be dry through the daytime hours with some passing mid- level cloud cover. A chance of showers and thunderstorms will extend south towards Lake Erie Sunday night with a few showers brushing northeast Ohio into Monday morning as a cold front settles south. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A large area of high pressure will set up across Quebec and the eastern Great Lakes through much of next week. Temperatures will drop back on Tuesday into the mid 70s across NW Pennsylvania closest to the cold pocket of air over New York. Inland areas will remain a little warmer with temperatures holding closer to 80. Temperatures will trend warmer a couple degrees each day with warm advection increasing on Thursday as southerly flow kicks in and the ridge builds aloft. Above normal temperatures expected through the extended. && .AVIATION /00Z Saturday THROUGH Wednesday/... A line of thunderstorms will continue to move east across the area with the strongest storm up near the lakeshore. This activity will continue to move east ahead of the cold front. Ceilings will drop to MVFR and IFR at times with the front and then behind it for a period of time east of Toledo and Findlay. Otherwise, gradual improvement from west to east overnight to VFR tomorrow. Winds will be diminishing after frontal passage at Erie. .OUTLOOK...Non-VFR possible in showers Sunday afternoon into Monday. && .MARINE... South winds of 10-20 knots expected on Lake Erie this evening ahead of a cold front that will sweep east. The exception to this is east of Conneaut where a Small Craft Advisory is in effect with southerly winds forecast to increase into the 20-30 knot range. A broken line of thunderstorms will accompany the front and some may be strong with severe winds to 50 knots or large hail. Winds shift around to the west behind the front at 15-20 knots and will maintain choppy conditions on the east end of the lake through Saturday. High pressure builds in across the Ohio Valley on Saturday with winds decreasing and backing to southwest towards evening. A weak area of low pressure will slide east across the central Great Lakes Sunday night, pulling a weak cold front south across Lake Erie on Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...Wind Advisory until 3 AM EDT Saturday for PAZ001-002. MARINE...Small Craft Advisory until 4 PM EDT Saturday for LEZ148-149. && SYNOPSIS...Garnet NEAR TERM...Garnet/Lombardy SHORT TERM...KEC LONG TERM...KEC AVIATION...Lombardy MARINE...KEC
Hazardous weather outlook, Sep 13, 9:28 PM EDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 928 PM EDT Fri Sep 13 2019 LEZ142>145-162>166-OHZ003-006>010-017>019-027>029-036-037-150130- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Wyandot-Crawford- Richland-Marion-Morrow- 928 PM EDT Fri Sep 13 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-146>149-167>169-OHZ011>014-020>023-030>033-038-047-089-PAZ003- 150130- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Cuyahoga-Lake- Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Ashland-Wayne- Stark-Mahoning-Holmes-Knox-Ashtabula Lakeshore-Crawford- 928 PM EDT Fri Sep 13 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. The threat for severe thunderstorms producing damaging winds will continue through the rest of the evening. The strongest storms will move east and out of the area after midnight. Very heavy rain is also expected with the storms and localized flooding is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. PAZ001-002-150130- Northern Erie-Southern Erie- 928 PM EDT Fri Sep 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. The threat for severe thunderstorms producing damaging winds will continue through the rest of the evening. The strongest storms will move east and out of the area after midnight. Very heavy rain is also expected with the storms and localized flooding is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 13, 11:26 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1126 PM EDT Fri Sep 13 2019
OHZ014-022-023-033-PAZ003-140430-
Portage-Mahoning-Trumbull-Ashtabula Inland-Crawford-
1126 PM EDT Fri Sep 13 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TRUMBULL...SOUTHEASTERN
PORTAGE...MAHONING...SOUTHEASTERN ASHTABULA AND SOUTHERN CRAWFORD
COUNTIES...
At 1126 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pymatuning Central to near Hubbard
to near Sebring. Movement was east at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Youngstown, Warren, Boardman, Niles, Campbell, Hubbard, Canfield,
Cortland, Newton Falls, Lordstown, Kinsman, Vienna Center,
Adamsville, Pymatuning Central, Leavittsburg, Atlantic, Hilltop,
Maplewood Park, Austintown and Struthers.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4149 8000 4149 8052 4098 8052 4099 8122
4124 8093 4158 8062 4163 7980
TIME...MOT...LOC 0326Z 284DEG 20KT 4151 8051 4117 8061 4101 8105
JaszkaLocal storm report, Sep 13, 11:30 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1130 PM EDT FRI SEP 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM FLOOD 2 S ASHTABULA 41.85N 80.80W
09/13/2019 ASHTABULA OH TRAINED SPOTTER
FLOOD ROADWAY.
&&
THOMPSONLocal storm report, Sep 14, 12:23 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1223 AM EDT SAT SEP 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM TSTM WND DMG GIRARD 42.00N 80.32W
09/13/2019 ERIE PA BROADCAST MEDIA
LARGE TREE BRANCH DOWNED ONTO CAR ON
HATHAWAY STREET.
&&Local storm report, Sep 14, 12:28 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1228 AM EDT SAT SEP 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM TSTM WND DMG 2 NW CRANESVILLE 41.92N 80.38W
09/13/2019 ERIE PA BROADCAST MEDIA
TREE DOWN AT CORNER OF LEXINGTON ROAD AND
OLD ALBION ROAD.
&&Local storm report, Sep 14, 12:32 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1232 AM EDT SAT SEP 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND DMG 2 SSE ERIE 42.10N 80.07W
09/13/2019 ERIE PA BROADCAST MEDIA
TREE DOWNED ONTO TWO CARS ALONG EAST 38TH
STREET. REPORT TIME ESTIMATED VIA RADAR.
&&Special weather statement, Sep 14, 12:33 AM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1233 AM EDT Sat Sep 14 2019
OHZ023-033-140530-
Mahoning-Trumbull-
1233 AM EDT Sat Sep 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN TRUMBULL AND
MAHONING COUNTIES...
At 1233 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Leavittsburg to Alliance. Movement was
northeast at 45 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Youngstown, Warren, Salem, Columbiana, Boardman, Alliance, Niles,
Campbell, Hubbard, Canfield, Cortland, Sebring, Lordstown, Vienna
Center, Hilltop, Maplewood Park, Leavittsburg, Austintown, Struthers
and Girard.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4091 8109 4093 8109 4099 8106 4099 8100
4109 8100 4139 8083 4138 8052 4090 8052
4090 8082 4093 8083 4093 8089 4090 8090
TIME...MOT...LOC 0433Z 246DEG 41KT 4124 8089 4092 8108
LombardyThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:03 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 42 min |
| Sep 13, 8:15 PM EDT | Special Weather Statement | CLE | Cuyahoga | 45 min |
| Sep 13, 8:17 PM EDT | Special Weather Statement | CLE | Morrow, Richland | 43 min |
| Sep 13, 8:26 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 49 min |
| Sep 13, 8:35 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Trumbull | 40 min |
| Sep 13, 8:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Morrow, Richland | 49 min |
| Sep 13, 8:52 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 38 min |
| Sep 13, 9:01 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 3 hr |
| Sep 13, 9:11 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake, Trumbull | 38 min |
| Sep 13, 9:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 33 min |
| Sep 13, 9:45 PM EDT | Special Marine Warning | CLE | 90 min | |
| Sep 13, 9:50 PM EDT | Special Weather Statement | CLE | Medina, Wayne | 40 min |
| Sep 13, 10:05 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Geauga | 4 hr |
| Sep 13, 10:16 PM EDT | Special Weather Statement | CLE | Trumbull | 44 min |
| Sep 13, 10:58 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Mahoning, Portage, Trumbull | 32 min |
| Sep 13, 11:26 PM EDT | Special Weather Statement | CLE | Mahoning, Trumbull | 64 min |
| Sep 14, 12:33 AM EDT | Special Weather Statement | CLE | Mahoning, Trumbull | 57 min |
| Sep 14, 1:22 AM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 4 hr |
| Sep 14, 3:36 AM EDT | Beach Hazards Statement | CLE | Ashtabula | 17 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.